Alert archive / North Carolina / Gale Warnings in 2016
Gale Warning 20, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this gale warning at Apr 15, 2016, 7:06 AM EDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2016, 7:06 AM EDT (11:06 UTC)
- Expired
- Apr 15, 2016, 9:53 PM EDT
- In force
- 15 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted.
590 WHUS72 KMHX 151106 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 706 AM EDT FRI APR 15 2016 ...GUSTY WINDS AND VERY HIGH SEAS EXPECTED THROUGH THE WEEKEND... .STRONG HIGH PRESSURE WILL EXTEND SOUTHWARD INTO NORTH CAROLINA THROUGH THE WEEKEND WHILE A LOW PRESSURE AREA DRIFTS THROUGH THE WESTERN ATLANTIC BASIN. THIS WILL RESULT IN PERSISTENT NORTHEAST WINDS OF 20 TO 30 KNOTS WITH GUSTS TO 35 KNOTS. SEAS ARE EXPECTED TO BUILD TO 9 TO 13 FEET THIS WEEKEND. AMZ152-154-152315- /O.UPG.KMHX.SC.Y.0052.000000T0000Z-160420T0000Z/ /O.NEW.KMHX.GL.W.0020.160415T1106Z-160416T0300Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 706 AM EDT FRI APR 15 2016 ...GALE WARNING IN EFFECT UNTIL 11 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 35 KT. * SEAS...8 TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ156-158-152315- /O.UPG.KMHX.SC.Y.0052.000000T0000Z-160419T1200Z/ /O.NEW.KMHX.GL.W.0020.160415T1106Z-160416T0300Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 706 AM EDT FRI APR 15 2016 ...GALE WARNING IN EFFECT UNTIL 11 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS...NORTHEAST 20 TO 30 KT WITH GUSTS UP TO 35 KT. * SEAS...6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ135-152315- /O.EXT.KMHX.SC.Y.0052.000000T0000Z-160418T0300Z/ PAMLICO SOUND- 706 AM EDT FRI APR 15 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT SUNDAY... * WINDS...NORTHEAST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ150-152315- /O.EXT.KMHX.SC.Y.0052.000000T0000Z-160419T1100Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 706 AM EDT FRI APR 15 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EDT TUESDAY... * WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...8 TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ130-131-152315- /O.CON.KMHX.SC.Y.0052.000000T0000Z-160416T0000Z/ ALBEMARLE SOUND-ALLIGATOR RIVER- 706 AM EDT FRI APR 15 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...NORTHEAST 15 TO 20 KT WITH GUSTS UP TO 30 KT. * WAVES...1 TO 2 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
300 WHUS72 KMHX 151621 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1221 PM EDT FRI APR 15 2016 ...GUSTY WINDS AND VERY HIGH SEAS EXPECTED THROUGH THE WEEKEND... .STRONG HIGH PRESSURE WILL EXTEND SOUTHWARD INTO NORTH CAROLINA THROUGH THE WEEKEND WHILE A LOW PRESSURE AREA DRIFTS THROUGH THE WESTERN ATLANTIC BASIN. THIS WILL RESULT IN PERSISTENT NORTHEAST WINDS OF 20 TO 30 KNOTS WITH GUSTS TO 35 KNOTS AT TIMES. SEAS ARE EXPECTED TO BUILD TO 9 TO 13 FEET THIS WEEKEND. AMZ152-154-156-158-160300- /O.CON.KMHX.GL.W.0020.000000T0000Z-160416T0300Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 1221 PM EDT FRI APR 15 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WINDS...NORTHEAST 20 TO 30 KT WITH GUSTS UP TO 35 KT. * SEAS...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ137-160300- /O.EXB.KMHX.SC.Y.0052.000000T0000Z-160416T0300Z/ NEUSE AND BAY RIVERS- 1221 PM EDT FRI APR 15 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING. * WINDS...NORTHEAST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * WAVES...1 TO 2 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ130-131-160000- /O.CON.KMHX.SC.Y.0052.000000T0000Z-160416T0000Z/ ALBEMARLE SOUND-ALLIGATOR RIVER- 1221 PM EDT FRI APR 15 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...NORTHEAST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * WAVES...1 TO 2 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ135-160430- /O.CON.KMHX.SC.Y.0052.000000T0000Z-160418T0300Z/ PAMLICO SOUND- 1221 PM EDT FRI APR 15 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT SUNDAY... * WINDS...NORTHEAST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ150-160430- /O.CON.KMHX.SC.Y.0052.000000T0000Z-160419T1100Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 1221 PM EDT FRI APR 15 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT TUESDAY... * WINDS...NORTHEAST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...8 TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
865 WHUS72 KMHX 151948 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 348 PM EDT FRI APR 15 2016 ...GUSTY WINDS AND VERY HIGH SEAS EXPECTED THROUGH THE WEEKEND... .STRONG HIGH PRESSURE WILL EXTEND SOUTHWARD INTO NORTH CAROLINA THROUGH THE WEEKEND WHILE A LOW PRESSURE AREA DRIFTS THROUGH THE WESTERN ATLANTIC BASIN. THIS WILL RESULT IN PERSISTENT NORTHEAST WINDS OF 20 TO 30 KNOTS WITH GUSTS TO 35 KNOTS AT TIMES. SEAS ARE EXPECTED TO BUILD TO 10 TO 14 FEET THIS WEEKEND. AMZ152-154-156-158-160300- /O.CON.KMHX.GL.W.0020.000000T0000Z-160416T0300Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 348 PM EDT FRI APR 15 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WINDS...NORTHEAST 20 TO 30 KT WITH GUSTS UP TO 35 KT. * SEAS...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ130-131-160900- /O.EXT.KMHX.SC.Y.0052.000000T0000Z-160418T0300Z/ ALBEMARLE SOUND-ALLIGATOR RIVER- 348 PM EDT FRI APR 15 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT SUNDAY... * WINDS...NORTHEAST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * WAVES...1 TO 2 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ150-160900- /O.EXT.KMHX.SC.Y.0052.000000T0000Z-160420T0000Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 348 PM EDT FRI APR 15 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT TUESDAY... * WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...9 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ135-160900- /O.CON.KMHX.SC.Y.0052.000000T0000Z-160418T0300Z/ PAMLICO SOUND- 348 PM EDT FRI APR 15 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT SUNDAY... * WINDS...NORTHEAST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ137-160300- /O.CON.KMHX.SC.Y.0052.000000T0000Z-160416T0300Z/ NEUSE AND BAY RIVERS- 348 PM EDT FRI APR 15 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WINDS...NORTHEAST 15 TO 25 KT. * WAVES...1 TO 2 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
689 WHUS72 KMHX 160153 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 953 PM EDT FRI APR 15 2016 ...GUSTY WINDS AND VERY HIGH SEAS EXPECTED THROUGH THE WEEKEND... .STRONG HIGH PRESSURE WILL EXTEND SOUTHWARD INTO NORTH CAROLINA THROUGH THE WEEKEND WHILE A LOW PRESSURE AREA DRIFTS THROUGH THE WESTERN ATLANTIC BASIN. THIS WILL RESULT IN PERSISTENT NORTHEAST WINDS OF 20 TO 30 KNOTS WITH GUSTS TO 35 KNOTS AT TIMES. SEAS ARE EXPECTED TO BUILD TO 10 TO 14 FEET THIS WEEKEND. AMZ156-158-161400- /O.CAN.KMHX.GL.W.0020.000000T0000Z-160416T0300Z/ /O.EXB.KMHX.SC.Y.0052.000000T0000Z-160419T0600Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 953 PM EDT FRI APR 15 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM EDT TUESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM EDT TUESDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...NORTHEAST 20 TO 30 KT. * SEAS...7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ152-154-161400- /O.CAN.KMHX.GL.W.0020.000000T0000Z-160416T0300Z/ /O.EXA.KMHX.SC.Y.0052.000000T0000Z-160420T0000Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 953 PM EDT FRI APR 15 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT TUESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT TUESDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...NORTHEAST 20 TO 30 KT. * SEAS...8 TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ137-160300- /O.CAN.KMHX.SC.Y.0052.000000T0000Z-160416T0300Z/ NEUSE AND BAY RIVERS- 953 PM EDT FRI APR 15 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELLED THE SMALL CRAFT ADVISORY. WIND GUSTS HAVE DIMINISHED TO BELOW 25 KNOTS AND HAVE CANCELLED THE SMALL CRAFT ADVISORY FOR THE NEUSE AND BAY RIVERS. $$ AMZ130-131-135-161400- /O.CON.KMHX.SC.Y.0052.000000T0000Z-160418T0300Z/ ALBEMARLE SOUND-ALLIGATOR RIVER-PAMLICO SOUND- 953 PM EDT FRI APR 15 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT SUNDAY... * WINDS...NORTHEAST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ150-161400- /O.CON.KMHX.SC.Y.0052.000000T0000Z-160420T0000Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 953 PM EDT FRI APR 15 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT TUESDAY... * WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...9 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this gale warning went out at Apr 15, 7:05 AM EDT, 1 minute earlier.
Area forecast discussion, Apr 15, 7:05 AM EDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
705 AM EDT FRI APR 15 2016
.SYNOPSIS...
HIGH PRESSURE WILL EXTEND SOUTH INTO THE REGION THOUGH THE
WEEKEND THEN SETTLE OVER THE AREA MONDAY. A DRY COLD FRONT WILL
CROSS THE REGION TUESDAY.
&&
.NEAR TERM /TODAY/...
AS OF 645 AM FRIDAY...HIGH CLOUDS CONTINUE TO MIGRATE NORTH INTO
THE REGION FROM A SHORTWAVE TO THE SOUTH. THE COVERAGE SHOULD
DIMINISH THROUGH THE AFTERNOON. DEW POINTS INCREASED A BIT MORE
THAN FORECASTED SO HAVE ADJUSTED HOURLY TRENDS TO ACCOUNT FOR
THIS. OTHERWISE, NO MAJOR CHANGES TO THIS UPDATE.
PREVIOUS DISCUSSION...THE VERY PERSISTENT PATTERN CONTINUES AS
THE OMEGA BLOCK KEEPS RIDGING IN PLACE ACROSS THE EASTERN HALF OF
THE CONUS. MEANWHILE AT THE SURFACE CANADIAN HIGH PRESSURE STAYS
LOCKED IN PLACE NOSING SOUTH THROUGH THE CAROLINAS. JUST TO OUR
SOUTH, A MID-LEVEL SHORTWAVE WILL BE WORKING ITS WAY OFF THE SC
COAST THROUGH THE PERIOD. CIRRUS ASSOCIATED WITH THIS SHORTWAVE
HAS BEGUN TO LIFT NORTH INTO EASTERN NC AND WILL CONTINUE THROUGH
THE MID-MORNING. EXPECT CLOUD COVER TO BE MOST PROMINENT ACROSS
THE SOUTHERN TIER, DIMINISHING THROUGH THE AFTERNOON. GIVEN THE
TIGHT PRESSURE GRADIENT STILL IN PLACE, ANTICIPATE GUSTY NORTHEAST
WINDS TO DEVELOP JUST AFTER SUNRISE AND CONTINUE THROUGH MOST OF
THE DAY. OTHERWISE, PLEASANT DAY IN STORE WITH TEMPERATURE
CLIMBING INTO THE MID/UPPER 60S INLAND TO THE MID 50S ALONG THE
NORTHERN OBX.
&&
.SHORT TERM /TONIGHT/...
AS OF 330 AM FRI...WITH HIGH PRESSURE STILL IN CONTROL AND AN
EXITING SHORTWAVE TO THE SOUTH EXPECT QUIET CONDITIONS WITH ANY
REMNANT CIRRUS ERODING THROUGH THE OVERNIGHT. NORTHEAST FLOW WILL
STAY ELEVATED, AROUND 10 KTS ACROSS THE INTERIOR SECTIONS WITH
HIGHER GUSTS ALONG THE OBX. LOWS WILL BOTTOM OUT INTO THE LOW 40S
INLAND TO AROUND 50 ALONG THE OBX.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
AS OF 4 AM FRIDAY...PROLONGED STRETCH OF DRY WEATHER WILL CONTINUE
THROUGH THE EXTENDED PERIOD.
SATURDAY THROUGH MONDAY...STRONG HIGH PRESSURE CENTERED NORTH OF
THE REGION WILL GRADUALLY WEAKEN AND DRIFT SOUTH THROUGH THE
WEEKEND AND INTO MONDAY AS STACKED LOW PRESSURE DRIFTS SOUTH WELL
OFFSHORE. THE OMEGA BLOCKING PATTERN ALOFT WILL PERSIST SATURDAY
THROUGH MONDAY. ATMOSPHERE WILL REMAIN DRY AND EXPECT ONLY A FEW
PASSING HIGH CLOUDS FROM TIME TO TIME AND POSSIBLY SOME
STRATOCUMULUS BRUSHING BY OBX. EXPECT GOOD RADIATIONAL COOLING AT
NIGHT WITH LOWS IN THE LOW TO MID 40S INLAND TO UPPER 40S/LOW 50S
COAST WHERE DECENT WINDS WILL PERSIST. HIGHS WILL WARM FROM THE
60S SATURDAY TO THE MID 70S INLAND MONDAY, COOLER FOR COASTAL
SECTIONS.
MONDAY NIGHT THROUGH THURSDAY...SURFACE RIDGE WILL CONTINUE TO
SLIDE SOUTH AND WEST OF THE AREA MONDAY NIGHT THROUGH EARLY
TUESDAY. THE UPPER OMEGA BLOCK BREAKS DOWN MONDAY NIGHT INTO EARLY
TUESDAY WITH FLOW ALOFT BECOMING NORTHWEST TUESDAY THROUGH
WEDNESDAY. A WEAK AND DRY COLD FRONT WILL DROP SOUTH THROUGH THE
REGION TUESDAY AFTERNOON. MAY SEE AN INCREASE IN CLOUDS ALONG AND
BEHIND FRONT TUESDAY AFTERNOON BUT NO PRECIP EXPECTED AS COLUMN
REMAINS FAIRLY DRY. ANOTHER AREA OF HIGH PRESSURE WILL BUILD IN
WEDNESDAY INTO THURSDAY WITH CONTINUED DRY WEATHER. TEMPS LOOK
SEASONAL THIS PERIOD WITH HIGHS MAINLY 70S INLAND TO MID/UPR 60S
OBX, OVERNIGHT LOWS IN THE UPPER 40S TO LOWER 50S.
&&
.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
SHORT TERM /THROUGH 12Z SATURDAY/...
AS OF 645 AM FRI...HIGH CONFIDENCE IN VFR CONDITIONS PERSISTING
THROUGH THE TAF PERIOD. HIGH PRESSURE NOSING DOWN FROM THE NORTH
AND AN AREA OF LOW PRESSURE OFFSHORE WILL YIELD ANOTHER GUSTY DAY
ACROSS ALL THE TAF SITES, ALBEIT A BIT MORE GUSTY THAN YESTERDAY.
GUSTS WILL APPROACH 25KTS. EXPECT POSSIBLE CROSS-WIND ISSUES FOR
RUNWAYS ORIENTED NW TO SE. HIGH CLOUDS WILL CONTINUE TO MOVE INTO
THE REGION FROM THE SOUTH AND WILL BE MOST PROMINENT ACROSS THE
SOUTHERN TAF SITES. EXPECT OVERALL CLOUD COVERAGE TO DIMINISH
THROUGH THE AFTERNOON AS THE SHORTWAVE EXITS OFF THE SC COAST
TODAY. WINDS WILL DIMINISH JUST BEFORE SUNSET, BUT STAY ELEVATED
AS THE PRESSURE GRADIENT REMAINS TIGHT ACROSS THE AREA.
LONG TERM /SATURDAY THROUGH TUESDAY/...
AS OF 4 AM FRIDAY..HIGH CONFIDENCE IN VFR CONDITIONS THROUGH THE
EXTENDED PERIOD. HIGH PRESSURE WILL SLOWLY BUILD SOUTH THROUGH
MONDAY WITH DRY ATMOSPHERE LEADING TO MOSTLY CLEAR SKIES. WEAK
COLD FRONT WILL DROP SOUTH THROUGH THE AREA TUESDAY AFTERNOON
HOWEVER MOISTURE IS LIMITED WITH THIS FRONT WITH NO RAIN EXPECTED.
MAY SEE A FEW MORE CLOUDS ALONG AND BEHIND FRONT BUT CEILING
SHOULD REMAIN VFR.
&&
.MARINE...
SHORT TERM /THROUGH TONIGHT/...
AS OF 700 AM FRI...WITH WINDS RAMPING UP A BIT QUICKER ACROSS THE
CENTRAL WATERS AND THE TREND EXPECTED TO CONTINUE, FELT CONFIDENT
ENOUGH TO ISSUE A GALE WARNING FOR THE CENTRAL AND SOUTHERN WATERS
THROUGH THE EVENING HOURS. OTHERWISE, FORECAST IS ON TRACK.
PREVIOUS DISCUSSION...CONTINUED POOR BOATING CONDITIONS THROUGH
FRIDAY NIGHT AND BEYOND. HIGH PRESSURE WILL REMAIN IN PLACE ACROSS
THE EAST COAST WHILE LOW PRESSURE MEANDERS IN THE WESTERN
ATLANTIC. THIS WILL PRODUCE A PERSISTENT NE GRADIENT WITH WINDS
20-30 KT. SCA IS IN EFFECT FOR ALL MARINE ZONES BUT THE
NEUSE/PAMLICO/BAY RIVERS. HIGH RES MODEL SUITE
(WRFARW/GEM_REG/NAM) INDICATE A TIGHTENING OF THE GRADIENT WITH
WIND GUSTS REACHING GALE FORCE FOR A BRIEF PERIOD OF TIME FRIDAY
ACROSS THE SOUTHERN WATERS, ESP BETWEEN NOON AND SUNSET. SEAS WILL
BUILD TO 6 TO 9 FEET BY FRIDAY AFTERNOON AND STAY ELEVATED THROUGH
THE OVERNIGHT PERIOD.
LONG TERM /SATURDAY THROUGH TUESDAY/...
AS OF 405 AM FRIDAY...PROLONGED PERIOD OF SCA CONDITIONS WILL
CONTINUE MUCH OF THE LONG TERM PERIOD FOR THE COASTAL WATERS.
STRONG HIGH PRESSURE CENTERED NORTH OF THE AREA SATURDAY WILL DRIFT
SOUTH AND WEAKEN SUNDAY INTO MONDAY. AT THE SAME TIME, LOW PRESSURE
WELL OFF THE NEW ENGLAND COAST WILL DRIFT SOUTH AND REMAIN WELL
OFFSHORE, YIELDING NNE WINDS IN THE 15-25 KT RANGE INTO SUNDAY
BEFORE WEAKENING A BIT ON MONDAY. THESE WINDS WILL KEEP SEAS
ELEVATED ALONG THE COAST AND WILL ALSO SEE A BUILDING NE SWELL
ASSOCIATED WITH THE PERSISTENT NE FETCH AS THE OFFSHORE LOW SHIFTS
SOUTH WELL OFF THE COAST. SEAS OF 7-10 FT SATURDAY WILL PEAK AT
10-13 FEET OFF THE OBX SATURDAY NIGHT THROUGH SUNDAY NIGHT. AS
WINDS DIMINISH MONDAY, SEAS WILL SUBSIDE TO 6-9 FEET. LIGHT WINDS
MONDAY NIGHT BECOMING NW TO N 10 TO 15 KT TUE BEHIND A WEAK BACK
DOOR COLD FRONT EXPECTED TO CROSS THE WATERS AROUND MIDDAY. SEAS
WILL CONTINUE TO SUBSIDE THROUGH TUESDAY DROPPING BELOW 6 FT
SOUTHERN WATERS BUT REMAIN AT OR ABOVE 6 FT FOR THE CENTRAL AND
NORTHERN WATERS. LOCAL SWAN/NWPS AND LATEST WAVEWATCH IN GOOD
AGREEMENT THROUGH THE MEDIUM RANGE, THUS USED A BLEND FOR SEAS.
&&
.TIDES/COASTAL FLOODING...
AS OF 410 AM FRIDAY...SEAS ARE EXPECTED TO BUILD TO 10 TO 13 FEET
OFF THE OBX LATER SATURDAY THROUGH SUNDAY. THESE LARGE WAVES WILL
LIKELY LEAD TO HIGH SURF CONDITIONS AND MINOR TO LOCALLY MODERATE
BEACH EROSION NORTH OF CAPE HATTERAS. THE MOST SIGNIFICANT SURF
WILL OCCUR SATURDAY NIGHT THROUGH SUNDAY EVENING.
FIRST SURF/RIP CURRENT FORECAST OF THE SEASON FOR FRIDAY WILL
INDICATE HIGH THREAT OF RIPS/BEACH HAZARDS STATEMENT FOR NORTH OF
HATTERAS AND MODERATE THREAT OCRACOKE TO LOOKOUT, DUE TO
PERSISTENT NORTHEASTERLY WINDS AND BUILDING EAST-NORTHEAST SWELL.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...BEACH HAZARDS STATEMENT THROUGH THIS EVENING FOR NCZ095-103-
104.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 PM EDT SUNDAY FOR AMZ135.
SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR AMZ130-
131.
GALE WARNING UNTIL 11 PM EDT THIS EVENING FOR AMZ152-154-156-
158.
SMALL CRAFT ADVISORY UNTIL 7 AM EDT TUESDAY FOR AMZ150.
&&
SYNOPSIS...TL
NEAR TERM...LEP
SHORT TERM...LEP
LONG TERM...DAG
AVIATION...DAG/LEP
MARINE...DAG/LEP
TIDES/COASTAL FLOODING...MHXHazardous weather outlook, Apr 15, 4:44 AM EDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 444 AM EDT FRI APR 15 2016 NCZ029-044>047-079>081-090>094-160845- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO- 444 AM EDT FRI APR 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CAROLINA AND EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ103-104-160845- OUTER BANKS DARE-OUTER BANKS HYDE- 444 AM EDT FRI APR 15 2016 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. BEACH HAZARDS STATEMENT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-160845- CARTERET- 444 AM EDT FRI APR 15 2016 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING FROM CAPE LOOKOUT NORTH... ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING SOUTH AND WEST OF CAPE LOOKOUT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. BEACH HAZARDS STATEMENT. MODERATE RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ098-160845- ONSLOW- 444 AM EDT FRI APR 15 2016 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 3:53 PM EDT | High Surf Advisory | MHX | 72 hr |
Nearby
Gale Warnings in North Carolina, 2016Every gale warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.